# SDR CGO2003F00001

- Difficulty date: December 19, 2002
- Submitted: January 16, 2003
- Operation: Air carrier
- Aircraft: N481CW
- Make and model: Beech 400A
- Aircraft serial: RK1
- Engine: Pwa JT15D5
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: D010NEGE03816
- Condition: Shorted
- Location: Landing Light
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TROUBLESHOOTING INOPERATIVE RT LANDING LIGHT, FOUND WIRE BURNED WHERE HAD SHORTED TO LANDING LIGHT ASSY.  SHELL APPROX. 2 INCHES FROM TERMINAL END.  CRIMPED ON TYPE TERMINAL INSULATION MELTED, ADJACENT WIRE INSULATION PARTIALLY MELTED AND SPLIT, EXPOSING CORE WIRING.  COMMONLY FOUND DEFECT ON AIRCRAFT WHEN REPLACING LANDING LIGHT LAMPS.  SUGGEST A BETTER INSTALLATION DESIGN THAT REDUCES HEAT EXPOSURE AND CHAFING DAMAGE BE INVESTIGATED.  WIRING APPEARS ORIGINAL.
